Jump to content
Important Survey - Please Participate ×

Eye problems anyone? Irritation, infection, dishcarege, contact lense issues?


[tw...]

Recommended Posts

 

I am not talking about vision problems, so please don't post any scary vision stories --  I scare very easily  :-\

 

For months now, I feel like I have an eye infection -- my eyes feel a little irritated/scratchy and I get a little discharge (mostly my left eye) -- I wake up with them feeling a little "goopy" in the morning.  This has been going on for MONTHS now, and I have been given every prescription eye drop in the book.  If I stop taking the eye drops for even one day, the symptoms immediately return. Plus, I don't think there is a way for the doc to know for sure if it's an infection or not.

 

I'm starting to think that it's not an eye infection at all -- because it's gone on so long, and has not responded to treatment -- plus the discharge tends to be white instead of yellow/green (sorry for too much information.)  It's not incredibly painful, just annoying. 

 

Will I ever be able to wear my contact lenses again -- maybe those new daily disposables.  Not wearing contacts for months has done nothing to help.

 

Anyone have any experience or advice?  (Again, please no scary stories-- I'm in a delicate state these days.)

 

If this is just another benign symptom of wd--fine.  My vision is fine.  I just don't know if it's an infection.  I am a frequent visitor to my eye doc, but we haven't made any progress. 

Link to comment
Share on other sites

Hi twell,

 

This is just my experience--I have allergies and I noticed  that when my allergies flare--sinus congestion, etc., my eyes are more itchy and irritated with sand in them in the morning. I had an eye doctor tell me that if you have allergies your eyes tend to be a little dry and to use those "dry eye" drops you can get over the counter. I don't really use eye drops because my eyes don't bother me too much. I'm not suggesting you have eye allergies, but I have heard other members say they are more dehydrated in withdrawal, and their eyes are dry. What kind of eye drops do you use that help with the symptoms?

Link to comment
Share on other sites

[16...]

Hello twell,

 

I just visited the eye doc yesterday. My eyes have got a bit worse because of Astigmatism.. which is not withdrawal. I have had it all my life. I wear glasses sometimes when I need to see something faraway. I can't wear contacts much.

 

I do have discharge from my eyes, but to think of it.. I always have.

 

The discharge I have is very similar to Nicolette's story too.

 

I have had crum come out of my eyes, it was from allergies I think.

 

I have had some dry eyes and some burning, very mild.. nothing horrific.

 

I think your vision is fine. Withdrawal can cause blurry vision, as you have read.. but it returns back to normal.

In my case it is the Astigmatism.

 

I have used eye drops while tapering.

It didn't seem to bother me, but everyone is different.

 

Good luck.

Link to comment
Share on other sites

Hi all. Maybe go to the eye doctor and ask for a culture of the drainage. If they can diagnose the bacteria, they can treat it with the apropriate antibiotic eye drop.

Bear

Link to comment
Share on other sites

Twell....  I have eye problems post-benzos.  Mine are dry and scratchy.  I can't wear contacts any more because of it.

 

I would suggest a trip to the medical doctor to get an exam since there are a few eye disorders or endocrine disorders that can cause your symptoms.

 

 

Link to comment
Share on other sites

This sounds wd "normal." My eyes are still day and scratchy some mornings and Im just a few days shy of 16 weeks out. My left lens ( I wear daily disposables) is always a bit uncomfortable. It doesn't sit well on my eye any more.

 

Things will heal in time. Just gotta be patient.

Link to comment
Share on other sites

I had this too! 

 

I of course would wipe the goo out of my eyes... but I guess I infected my eyeball and gave myself a sti infection, which of course wasn't much fun.  This symptom should pass.. just try and avoid touching your eyeballs!

 

Ziggy

Link to comment
Share on other sites

oh yeah- big time!!!  It's kind of like looking through a bunch of veils.  Since I have also had some vision problems I initially thought that that's what it was, but I eventually I realized that it's this really hard to wipe away kind of mucusy discharge that does, in fact, eventually wipe away (or sort of blink away or dissolve or whatever on it's own).

 

Anyway, the good news is that there is nothing scary like an infection going on, for starters.  Addionally, I've had it come and go, so you're probably not married to it for the rest of your time in withdrawal.  Also, once you know what's going on (ie, that there's nothing to be afraid of) I'd certainly rate it as one of the most tolerable symptoms.

 

:)

 

PS - How is your cross over to valium going?

Link to comment
Share on other sites

Hello Twell,

 

I saw your post and wanted to add some research. I remembered you like research. Here I what I found.

 

 

I am the type of person who seeks to know what is happening and why, it brings comfort to me. I hope it does the same for you.

 

“The Accidental Addict” by Di Porritt & Di Russell, 2006

 

Red, sore, watery eyes

 

“Many people are plagued by red, pimply, weepy eyes.”

 

Eyes can be painful as well as red and unsightly, feeling sore, gritty, itchy, grating and burning – rather like a bad conjunctivitis. These benzo-affected eyes produce a lot of liquid, usually referred to as ‘gunge’ or ‘gunk’.”

 

I hope this is helpful.

 

Love,

Summer

 

Link to comment
Share on other sites

×
×
  • Create New...